Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Statistics & Risk Modeling

with Applications in Finance and Insurance

Editor-in-Chief: Stelzer, Robert


Cite Score 2018: 0.85

SCImago Journal Rank (SJR) 2018: 0.354
Source Normalized Impact per Paper (SNIP) 2018: 0.604

Mathematical Citation Quotient (MCQ) 2018: 0.36

Online
ISSN
2196-7040
See all formats and pricing
More options …
Volume 30, Issue 4

Issues

Bernstein estimator for unbounded copula densities

Taoufik Bouezmarni / El Ghouch / Abderrahim Taamouti
Published Online: 2013-12-10 | DOI: https://doi.org/10.1524/strm.2013.2003

Abstract

Copulas are widely used for modeling the dependence structure of multivariate data. Many methods for estimating the copula density functions are investigated. In this paper, we study the asymptotic properties of the Bernstein estimator for unbounded copula density functions. We show that the estimator converges to infinity at the corner and we establish its relative convergence when the copula density is unbounded. Also, we provide the uniform strong consistency of the estimator on every compact in the interior region. We investigate the finite sample performance of the estimator via an extensive simulation study and we compare the Bernstein copula density estimator with other nonparametric methods. Finally, we consider an empirical application where the asymmetric dependence between international equity markets (US, Canada, UK, and France) is examined.

Keywords: Unbounded copula; nonparametric estimation; Bernstein density copula estimator; asymptotic properties; uniform strong consistency; relative convergence; boundary bias

About the article

Accepted: 2013-08-18

Received: 2013-01-29

Published Online: 2013-12-10

Published in Print: 2013-12-01


Citation Information: Statistics & Risk Modeling, Volume 30, Issue 4, Pages 343–360, ISSN (Online) 2196-7040, ISSN (Print) 2193-1402, DOI: https://doi.org/10.1524/strm.2013.2003.

Export Citation

© 2013 by Walter de Gruyter Berlin Boston.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Steven Abrams, Paul Janssen, Jan Swanepoel, and Noël Veraverbeke
Annals of the Institute of Statistical Mathematics, 2019
[2]
Kuangyu Wen and Ximing Wu
Journal of Business & Economic Statistics, 2018, Page 1

Comments (0)

Please log in or register to comment.
Log in